Alert archive / Maine / High Wind Warnings in 2009

High Wind Warning 8, NWS Caribou, ME

October 31, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Oct 31, 2009, 2:59 AM EDT for Hancock County, Washington County, Maine. It took effect at Oct 31, 2009, 2:00 PM EDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 2009, 2:59 AM EDT (06:59 UTC)
In effect from
Oct 31, 2009, 2:00 PM EDT
Expired
Nov 1, 2009, 12:00 AM EDT
In force
10 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 9:30 PM EDTNON-TSTM WND DMGEllsworth, MEPOWER POLE FIRE
Oct 31, 9:30 PM EDTNON-TSTM WND DMGPembroke, MELIMB DOWN ON POWER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2009-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2009-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 310659
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
259 AM EDT SAT OCT 31 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS
AFTERNOON AND EVENING...

.STRONG WINDS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. THE STRONG WINDS WILL PERSIST INTO THE
EVENING IN ADVANCE OF THE FRONT...THEN DIMINISH LATER IN THE
EVENING.

MEZ029-030-311600-
/O.UPG.KCAR.HW.A.0005.091031T1800Z-091101T0300Z/
/O.NEW.KCAR.HW.W.0008.091031T1800Z-091101T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
259 AM EDT SAT OCT 31 2009

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TODAY TO 20 TO 30 MPH WITH GUSTS UP
TO 58 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE COAST AND OVER
THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. PREPARE FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH LARGE
BRANCHES AND POSSIBLY A FEW TREES BLOWN DOWN. MINOR STRUCTURAL
DAMAGE TO BUILDINGS IS POSSIBLE, SUCH AS SHINGLES OR SIDING TORN
OFF BUILDINGS. SOME POWER OUTAGES ARE LIKELY. 

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-311600-
/O.NEW.KCAR.WI.Y.0016.091031T1800Z-091101T0400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
259 AM EDT SAT OCT 31 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

WINDS ACROSS INTERIOR DOWNEAST MAINE WILL INCREASE TO 15 TO 25 
MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON AND CONTINUE INTO
EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR 
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB
4 follow-up statements
000 
WWUS71 KCAR 311532
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1132 AM EDT SAT OCT 31 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON
AND EVENING...

.STRONG WINDS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF AN
APPROACHING COLD FRONT. THE STRONG WINDS WILL PERSIST INTO THE
EVENING IN ADVANCE OF THE FRONT...THEN DIMINISH LATER IN THE
EVENING.

MEZ029-030-312345-
/O.CON.KCAR.HW.W.0008.091031T1800Z-091101T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1132 AM EDT SAT OCT 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP
TO 58 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE COAST AND OVER
THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. PREPARE FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH LARGE
BRANCHES AND POSSIBLY A FEW TREES BLOWN DOWN. MINOR STRUCTURAL
DAMAGE TO BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING
TORN OFF BUILDINGS. SOME POWER OUTAGES ARE LIKELY.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-312345-
/O.CON.KCAR.WI.Y.0016.091031T1800Z-091101T0400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1132 AM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

WINDS ACROSS INTERIOR DOWNEAST MAINE WILL INCREASE TO 15 TO
25 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON AND CONTINUE INTO
EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MIGNONE
000 
WWUS71 KCAR 311929
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT SAT OCT 31 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON
AND EVENING...

.STRONG WINDS WILL CONTINUE THIS EVENING IN ADVANCE OF AN APPROACHING
COLD FRONT. THE STRONG WINDS WILL DIMINISH LATER TONIGHT.

MEZ029-030-010330-
/O.CON.KCAR.HW.W.0008.000000T0000Z-091101T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
329 PM EDT SAT OCT 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

SOUTHWEST WINDS WILL INCREASE THIS EVENING TO 20 TO 30 MPH WITH GUSTS UP
TO 58 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE COAST AND OVER
THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. PREPARE FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH LARGE
BRANCHES AND POSSIBLY A FEW TREES BLOWN DOWN. MINOR STRUCTURAL
DAMAGE TO BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING
TORN OFF BUILDINGS. SOME POWER OUTAGES ARE LIKELY.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-010330-
/O.CON.KCAR.WI.Y.0016.000000T0000Z-091101T0400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
329 PM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

WINDS ACROSS INTERIOR DOWNEAST MAINE WILL INCREASE TO 15 TO
25 MPH WITH GUSTS UP TO 50 MPH THIS EVENING AND DIMINISH LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MIGNONE
000 
WWUS71 KCAR 010108
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
908 PM EDT SAT OCT 31 2009

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON
AND EVENING...

.STRONG WINDS WILL CONTINUE THIS EVENING WITH THE PASSAGE OF A COLD
FRONT. THE STRONGEST WIND GUSTS WILL DIMINISH AN HOUR OR TWO AFTER
THE PASSAGE OF THE FRONT.

MEZ029-030-010400-
/O.CON.KCAR.HW.W.0008.000000T0000Z-091101T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
908 PM EDT SAT OCT 31 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

WINDS WILL INCREASE LATE THIS EVENING TO 20 TO 30 MPH WITH GUSTS
UP TO 58 MPH AS THEY BECOME WEST WITH A COLD FRONT PASSAGE. THE
HIGHEST WINDS ARE EXPECTED ALONG THE COAST AND OVER THE HIGHER
ELEVATIONS. WIND SPEEDS WILL DIMINISH WELL BELOW WARNING CRITERIA
AN HOUR OR TWO AFTER THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. PREPARE FOR THE LIKELIHOOD OF SOME WIND DAMAGE WITH LARGE
BRANCHES AND POSSIBLY A FEW TREES BLOWN DOWN. MINOR STRUCTURAL
DAMAGE TO BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING
TORN OFF BUILDINGS. SOME POWER OUTAGES ARE LIKELY.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-010400-
/O.CON.KCAR.WI.Y.0016.000000T0000Z-091101T0400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
908 PM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

WINDS ACROSS INTERIOR DOWNEAST MAINE WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH LATE THIS EVENING AS THEY BECOME WEST WITH
THE PASSAGE OF A COLD FRONT. WIND GUSTS WILL DIMINISH BELOW
ADVISORY CRITERIA AN HOUR OR TWO AFTER THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

VJN
000 
WWUS71 KCAR 010400
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1200 AM EDT SUN NOV 1 2009

MEZ029-030-010500-
/O.CAN.KCAR.HW.W.0008.000000T0000Z-091101T0400Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1200 AM EDT SUN NOV 1 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL DECREASE TONIGHT FOLLOWING THE FRONTAL PASSAGE. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-010500-
/O.CAN.KCAR.WI.Y.0016.000000T0000Z-091101T0400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1200 AM EDT SUN NOV 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL DECREASE TONIGHT FOLLOWING THE FRONTAL PASSAGE. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 31, 2:56 AM EDT, 3 minutes earlier.

Area forecast discussion, Oct 31, 2:56 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
256 AM EDT SAT OCT 31 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH TODAY AND CROSS THE AREA
EARLY TONIGHT. HIGH PRESSURE WILL BUILD IN ON SUNDAY AND CREST
OVER THE REGION SUNDAY NIGHT INTO MONDAY. A WEAK TROUGH OF LOW
PRESSURE WILL MOVE INTO THE AREA DURING MID WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG GRADIENT BETWEEN A LARGE LOW PRESSURE SYSTEM LIFTING
THROUGH CENTRAL CANADA AND HIGH PRESSURE OFF TO THE EAST WILL
BRING INCREASING SOUTH SOUTHWEST WINDS TODAY. 925-850 JETS ARE
SHOWING STRONG WINDS ACROSS DOWNEAST AREAS WITH THE FOCUS OF
HIGHEST WINDS NEAR THE COAST. THE PEAK WINDS WILL LIKELY COME
EARLY THIS EVENING JUST AHEAD OF THE APPROACHING COLD FRONT AS
THE JET WINDS MIX DOWN. A HIGH WIND WARNING WILL BE ISSUED FOR
COASTAL AREAS WITH WINDS ADVISORIES FOR INTERIOR DOWNEAST LOCATIONS.
A BAND OF GUSTY SHOWERS WILL ACCOMPANY THE FRONTAL PASSAGE THIS
EVENING FOLLOWED BY COOLER CONDITIONS AND A MODERATION IN WIND
SPEEDS.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
COLD FRONT WILL BE E OF THE AREA TO START THE SHORT TERM PERIOD
SUN AM... IN ITS WAKE WILL BE A NWRLY FLOW OF COOLER AND DRIER AIR
WHICH WILL OVRSPRD THE AREA THRU THE DAY ON RATHER BRISK NW WNDS.
XPCT THE USUAL SC CLDS TO BE A FACTOR ACROSS THE NW AND W W/ LESS
CLDS/MORE SUN W/ DOWNSLOPE EFFECTS DOWNEAST AREAS. XPCT TO SEE
SOME INCRS IN SUNSHINE ACROSS THE NRN AND WRN AREAS AS HGH PRES
RDGD FROM WRN QUEBEC SWRD ACROSS THE ERN GRT LAKES INTO THE OH VLY
BUILDS EWRD INTO THE AREA. THIS HGH WILL BUILD ACROSS THE AREA SUN
NGT AND CREST THE AREA LATER MON...LEADING TO BENIGN WX CONDS THRU
THE REMAINDER OF THE SHORT TERM PERIOD W/ SEASONAL TEMPS AND CLR
TO P/C SKIES...
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED GMOS BUT W/ SOME MODIFICATIONS...

HGH PRES FCST TO MOVE E OF THE AREA MON NGT THEN THE MED RANGE
MODELS SIMILAR IN BRINGING A COLD FRONT TOWARD THE REGION FROM THE
NW LATER TUE AS LOW PRES TRACKS WELL SE OF THE AREA. THE OLDER 12Z
ECMWF WAS RATHER PROGRESSIVE W/ THIS FRONT - BRINGING IT THRU THEN
HAVING IT MOVE RAPIDLY EWRD BECOMING ABSORBED BY THE LOW SE OF NS
BY ERLY WED. THE LATEST GFS ON THE OTHER HAND...HOLDS MORE ENERGY
BACK W/ THE COLD FRONT AND IS SLOWER IN TAKING THIS SYSTEM EWRD
AND MERGING IT W/ THE LOW WELL ESE OF THE AREA. BASICALLY JUST
WENT W/ CHC POPS FOR THIS TIME FRAME GIVEN THESE DIFFS... HGH PRES
FOLLOWS FOR LATER WED INTO THU THEN MORE MODEL UNCERTAINTY AS THE
12Z ECMWF SHOWS DEEP LOW PRES OFF THE MID ATLC COAST THU AM AND TO
A POSN NEAR SW NS BY THU EVE WHILE THE 00Z GFS ADVERTISES HGH PRES
OVR THE GULF OF MAINE ON THU W/ A COLD FRONT FCST TO APPROACH FROM
THE NW LATER THU NGT AND CROSS THE AREA ON FRI. GENERALLY LEANED
MORE TOWARD THE LATER GFS FOR THE LATER TIME PERIOD.
&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
MVFR TO IFR CONDITIONS THIS MORNING MAY MIX OUT FOR SOME VFR
CONDITIONS DURING THE MIDDAY TODAY. WINDS WILL INCREASE FROM
THE SOUTH AND BECOME GUSTY AS THE FRONT APPROACHES LATE TODAY
INTO EARLY THIS EVENING. CONDITIONS MAY LOWER TO MVFR AND POSSIBLY
BRIEFLY IFR EARLY THIS EVENING AS THE FRONT MOVES THROUGH WITH
SHOWERS. AN IMPROVEMENT TO VFR SHOULD FOLLOW LATER IN THE EVENING.

PSBL MVFR ACROSS THE N SUN AM IN SOME POST-SYSTEM SC...OTHRWS VFR
CONDS XPCTD TO PREVAIL THRU TUE AM THEN PSBL MVFR/IFR W/ A COLD
FRONT LATER TUE INTO TUE NGT W/ MVFR CONDS PSBLY LINGERING ACROSS
THE N INTO WED IN THE USUAL POST-FRONTAL SC CLOUDINESS...
&&

.MARINE...
A GALE WARNING IS UP TODAY THROUGH THIS EVENING FOR STRONG WINDS
AHEAD OF THE APPROACHING COLD FRONT. STRONGEST WINDS WILL LIKELY
BE DURING THE LATE AFTERNOON INTO EARLY EVENING AS THE FRONT
APPROACHES.

WNDS/SEAS WILL LIKELY BE ON THE DCRS SUN BUT WILL STILL LIKELY
NEED AN SCA AT LEAST ERLY ON. OTHRWS...WND/SEAS XPCTD TO BE BLO
SCA CONDS THRU MON.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MEZ011-015>017-031-032.
     HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
     TONIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 11 AM EDT THIS MORNING TO 1 AM EST SUNDAY
     FOR ANZ050>052.

&&

NEAR TERM...BLOOMER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...BLOOMER
MARINE...BLOOMER/KHW
Hazardous weather outlook, Oct 31, 2:35 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
235 AM EDT SAT OCT 31 2009

MEZ001>006-010-010645-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
235 AM EDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-031-032-010645-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
235 AM EDT SAT OCT 31 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-010645-
COASTAL HANCOCK-COASTAL WASHINGTON-
235 AM EDT SAT OCT 31 2009

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-010645-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
235 AM EDT SAT OCT 31 2009

...GALE WARNING IN EFFECT FROM 11 AM EDT THIS MORNING TO 1 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:59 AM EDTWind AdvisoryCARHancock, Penobscot, Piscataquis, Washington21 hr

Nearby

High Wind Warnings in Maine, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.